MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, explanted an iol that was implanted in one of the patient in 2019.Lens has changed color in the eye of the patient and the surgeon has removed the lens from the patients eye.The lens was exchanged 05 years 04 months following the initial procedure.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3 and h.11.Returned iol (intra ocular lens) is not an company manufactured lens.The reported product was not returned.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20688545
Report Number9612169-2024-01176
Device Sequence Number7230071
Product Code HQL
UDI-Device Identifier00380652555869
UDI-Public(01)00380652555869(17)230731(11)180802(10)21223163
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.230
Device Lot Number21223163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED REPLACEMENT LENS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale